Aa
Aa
A
A
A
Close
Avatar universal

Over medicated results

Hi I have hypothyroidism which was found in 2011 and I take 100mcg levo/25mcg t3 which has been helping me feel better but my endo says I am now over medicated. But I have no tremor, diarrhoea or sweating and I still get tired and have cold feet and constipation.

Can anyone help advise please? Thank you

TSH 0.55 mIU/L (0.2 - 4.2)
Free T4 12 pmol/L (12 - 22)
Free T3 5 pmol/L (3.1 - 6.8)
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Your Endo, like most other doctors, fail to understand/accept that taking thyroid med in only one of two doses in 24 hours is very different from the continuous low flow of thyroid hormone from the gland in the untreated state.  Thyroid med spikes FT4 and FT3 levels during the first 4 hours after ingestion, and causes the TSH to be suppressed for most of the day.  A suppressed TSH when taking a significant dose of thyroid med does not mean hyperthyroidism, or over-medication, unless there are hyper symptoms due to excessive levels of FT4and FT3.  It is illogical to conclude tht you are over-medicated when your FT4 of 12 is at the bottom of the range, and your FT3 of 3.5 is only 11% of its range.  

From your symptoms and your FT4 and FT3 levels you are in need of an increase in your med dosages, not a decrease.   You may never convince your doctor, but that is the case.  In addition it is very important that your Vitamin D is at least 50 ng/ml, B12 in the upper part of its range, and ferritin should be at least 100.  If not tested for those you should do so and then supplement as needed to optimize.  

If there is any possibility of changing your doctor's mind, I have some info that might help with that.  First, click on my name and then scroll down and read at least the Overview of a full paper on Diagnosis and Treatment of Hypothyroidism: A Patient's Perspective.   Also, I am sending you a PM, with other info.  To access, click on your name and then from your personal page, click on messages.  
Helpful - 0
2 Comments
Hi, I left a few days between the doses and the blood draw.
My endo said the vitamin D supplement I take is toxic and advised me to go back to my prescription 800IU
Avatar universal
Sorry, I see there is some kind of error message when I try to send a PM.  I'll try to get it fixed and then try again.  
Helpful - 0
Avatar universal
Vitamin D 65 nmol/L (50 - 75 suboptimal) I was taking 3000IU for a year but he wants me to retake prescription 800IU

Folate 4.29 ug/L (2.50 - 19.50) folic acid 5mg

Ferritin 23 ug/L (15 - 150)

B12 1193 pg/L (190 - 900) checked in October 2019, was taking B12 injections for low B12 symptoms, haven’t had any injections since February due to COVID
Helpful - 0
Avatar universal
I would cut back on  the D3 to 2000 IU  daily.  That should keep you above 50, which is adequate.  800 would not be enough.  Your B12 is higher than needed.  Can you take B12 as a supplement, instead of shots?  Your ferritin is way too low.  It needs to be at least 100.  Low ferritin will cause a number of symptoms, some of which can mimic hypothyroidism. Following are reported symptoms of low ferritin:

achiness
weakness
fatigue
dizziness
headaches
faster heart rate
hair loss
foggy thinking
memory problems
loss of sex drive
depression
increased irritability
heartburn
abdominal pain
Pagophagia, or the compulsive eating of ice
numbness or tingling of extremities
easily bruised
pale skin
brittle nails
sores at corner of mouth
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.